100 lb. Club - Dieting and the pill




View Full Version : Dieting and the pill


carol2208
02-01-2008, 09:31 AM
Hi !
Its friday !:) I love fridays !
I hope all is well at your end !

Quick question; Im thinking about going on the pill this month, but Im afraid of the toll this might take on my weigh loss process... has anyone gone on the pill while dieting ? Anything I can do to minimize the water retention ?

Thanks !!
Carol.


fitbyforty
02-01-2008, 09:37 AM
I have been on the pill for 25+ years and I can still lose weight.

Switzie6
02-01-2008, 09:43 AM
I've been on the pill about 6 years and it never affected my weight. I have been able to lose while on it but I didn't start it well trying to lose. Talk to your doctor.


modkittn
02-01-2008, 09:50 AM
I was on the shot (DepoProvera - progesterone only) for years and lost weight while on that. Then I switched to the patch (progesterone and estrogen - I recently learned it contains 30% more estrogen than Ortho TriCyclen) and gained 30 pounds in 3 months, as well as having nausea, a sore chest, dizziness, as well as a multitude of other side effects. They switched me to Ortho Low (progesterone and low level of estrogen) and the weight problem stopped, but I still had nausea and dizziness. Now I am on a progesterone only pill, but it does not work as well as the Depo (effectiveness of BC) and I want to go back to that since I have some medical issues and because of those I should not be getting pregnant any time in the next year at least.

I think my story is one of the few and far between, though. I have heard MANY people say that the pill does not effect them at all. Apparently, I just have a sensitivity to estrogen! I worry what it will be like if I ever get pregnant! I'm scared I'll put on something like 70 pounds :lol:

SCraver
02-01-2008, 10:05 AM
I went off the pill 7 months ago and plan never to go back on. I hated it. When I first started - I took Ortho Tri Cyclen. OMG. I had EVERY symptom, except blood clots (Headaches, diarreha, depression, weight gain, yeast infections... shall I go on?) So I switched to a lower dose pill (I did well on Allese, Yasmine, and Yaz - I took the first one for years and then switched to the next, etc.) Anyways, my point is, I think you have to be dilligent about finding the best pill for you. One that you have minimal side effects with. Don't settle for the first one the Dr. gives you if you don't like it. If you find the right pill for you, your weight really shouldn't be affected that much, if at all. (remember to be careful - antibiotics and some herbal remedies like St. John's Wort can affect the effectiveness of the pill).
Sorry if I shared TMI!!

nelie
02-01-2008, 10:26 AM
I'm on the pill. Sometimes when you start a pill/switch pills, your weight loss will stall temporarily but it is only temporary.

carol2208
02-01-2008, 12:05 PM
Thank you guys for sharing !!:)

Scraver, you didn´t share too much, at all !!
I´ll think about it carefully... :)

Thanks again ! and have a great weekend !:)

LisaF
02-01-2008, 12:27 PM
I have been on birth control pills for about ten year, and they've moderated my cycle and haven't interfered with weight loss. It's hard to remember, but I don't think they cause a gain when I began.

The one thing to keep in mind when starting the pill is that they're not all the same. The first pills that I went on were triphasic, which means that the amount of estrogen and progesterone changes throughout the month. My body hated that. I was a complete disaster emotionally and physically. After a few weeks of thinking I had suddenly gone insane, I talked to my doctor and she switched me to a monophasic pill, which has the same dosage all month long. I had no reaction from that, and have been on that pill ever since.

They make various kinds of pills because everyone's different, and people have vastly different reactions to them. If you get one and don't like it, you should check with your doctor about other options. I know people who've given up on birth control after one bad experience. Personally, I'm very glad I didn't do that.

Good luck!

Lisa

nelie
02-01-2008, 12:40 PM
Lisa,

That is something I forgot about. The last pill I was on (don't remember the name), I was an emotional mess for a week every month. My husband even noticed the huge improvement when I switched pills.

LindseyLouWho
02-02-2008, 06:44 PM
LisaF, how funny! I have a bad reaction to the monophasic pills. Triphasic ones are the only ones that work for me. For some reason I turn into an emotional disaster when I'm on the monophasic ones. The most recent episode in memory was when I was sitting in my economics class and my friend came up to me and said "Hey, how ya' doin'?" in a friendly manner. I simply replied "Not good" and then started crying for no reason... haha. Nothing in particular had happened... I hadn't just gotten a bad grade and I wasn't worried about a quiz or homework. For the rest of the day I kept crying continuously, which is when I decided to go on vacation for a few days away to relax... because I literally could not function in the normal world AT ALL... thank goodness it's all straightened out now. I was really starting to think I had completely lost it!

Gale02
02-02-2008, 09:25 PM
I gained some weight when I went on BC, but it pretty quickly regulated itself. I've been on BC all the way through my weight loss and I don't think it's affected anything.

I agree with the others that if the first pill you try doesn't do it, or send you into an emotional tailspin, talk to your doctor and get another one. TMI warning: My first BC pill sent my libido into the trash, just killed it. I talked to my Dr about it and she put me on one with a little lower dose of estrogen and a tiny dose of testosterone, worked like a charm. Don't be afraid to tell your Dr if there's a problem, even if it doesn't seem related.

lovemylabs
02-02-2008, 11:23 PM
Hello, I have been on birth control before kids, in between and after. I don't think I really had too many side effects....however around this past Thanksgiving I had a MAJOR scare. My leg swelled way huge and it was HOT HOT HOT and it hurt. I ended up in the hospital with 2 blood clots. No other risk factors except being on birth control and they ran sooo many tests (took 12 vials of blood the first night I was in the hospital) and the one and only test that came back elevated/positive related to being on birth control. The doctor told me the first night in the hospital to immediatley stop the birth control. I was using the NuvaRing. I know blood clots are on the more rare side, but now it scares me so much and I will never ever ever take any kind of birth control again!!!! I don't mean to scare you!, I just wanted to share my experience since blood clots are life-threatening. Again, this is a less common side effect, but after I got them I started reading and read many birth control stories where other people got blood clots. Just after my experience I want to share and let anyone know what I experienced. Also, right now I am so "on my soap box" and upset about it all. Even though I have excellent insurance, I am still reponsible for 15% and the hospital co-pay. So far probably about $1,500 out of my pocket. I have to be on blood thinners for 6 months and have to get my levels tested often (and my levels for the blood thinner have been all over the place and it can also get dangerous). The meds cost money and the testing costs money. Plus another ultrsound to make sure all is clear. The swelling in my leg has just gone down after over 2 months. Had to get specially made compression socks that go to the top of the leg (not real comfortable and again insurance covered some, but those babies were over $300), plus it will not be fun wearing when it get warmer outside. Also, I got a real bad upper respitory infection and so many antibiotics you cannot take with the blood thinner. And I had a little part of my tooth in the back chip, guess what.....it is more complicated when on blood thinners. I am sorry I am just so upset about the whole shebang and I have 3 reports (from my primary physican and the hospital docs) that all say the birth control caused all of this. Until now, I haven't minded or thought twice about taking birth control, but after this it just scares me. Sorry, I most likely haven't helped!!!! however just wanted to share! Good luck!!!!!!

beautybooty
02-02-2008, 11:44 PM
i've been on the pill for ages... it's not been what kept me from losing weight though, i was just unmotivated. i just switched to the shot yesterday though so i guess we will see.

djs06
02-03-2008, 01:21 AM
I was on alesse a few years ago and never had any healt problem, weight or otherwise. Then again, I was on it for less than a year.

carol2208
02-03-2008, 09:19 AM
Thank you guys for sharing your experiencies !:)